MAUDE Adverse Event Report: STRYKER GMBH BONE SCREW, T10 FULL THREAD, 2.7MM/L16MM; SCREW, FIXATION, BONE

STRYKER GMBH BONE SCREW, T10 FULL THREAD, 2.7MM/L16MM; SCREW, FIXATION, BONE
Model Number 657116S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "screw head broke off while introducing.".
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.Device disposition unknown.
 
Additional Manufacturer Narrative
Please note corrections to h6 (method code, results codes, and conclusion code) the reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received screw shows significant signs of usage, the screw is completely broken near the head region and only proximal part is available for analysis.The broken surface is ductile in nature, evident by a cup & cone shape which can be seen on the breakage area, and it was caused due to torsional and bending overload.Slight decolorization was observed on the bottom of the screw head gives indication that the screw was overtightened on the plate.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the investigation, the root cause was attributed to a user-related issue.The failure was most likely caused by improper insertion of the screw (intra-operative) into the plate leading towards application of high torsional and bending load which resulted into breakage.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
As reported: "screw head broke off while introducing.".
 
Additional Manufacturer Narrative
Please note correction to d9/h3 as the device will be returned.The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If device is returned or any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description
As reported: "screw head broke off while introducing.".

Brand Name
BONE SCREW, T10 FULL THREAD, 2.7MM/L16MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16537275
Report Number0008031020-2023-00111
Device Sequence Number6264944
Product Code HWC
UDI-Device Identifier07613327071542
UDI-Public07613327071542
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K180500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2024
Device Model Number657116S
Device Catalogue Number657116S
Device Lot Number1000364352
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/21/2023
Supplement Date Received by Manufacturer03/29/2023
06/06/2023
Initial Report FDA Received Date03/14/2023
Supplement Report FDA Received Date04/26/2023
06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown